×

A retarded Gronwall-like inequality and its applications. (English) Zbl 0974.26007

In the present paper a retarded Gronwall-like inequality is proved and some applications are given to show its usefulness. The main result given here can be stated as follows.
Let \(u,f\in C([t_0,T), R_+)\). Moreover, let \(w\in C(R_+, R_+)\) be nondecreasing with \(w(u)> 0\) on \((0,\infty)\) and \(\alpha\in C^1([t_0, T),[t_0,T))\) be nondecreasing with \(\alpha(t)\leq t\) on \([t_0, T)\). If \[ u(t)\leq k+ \int^{\alpha(t)}_{\alpha(t_0)} f(s) w(u(s)) ds,\quad t_0\leq t< T, \] where \(k\) is a nonnegative constant, then, for \(t_0\leq t< t_1\), \[ u(t)\leq G^{-1}\Biggl(G(k)+ \int^{\alpha(t)}_{\alpha(t_0)} f(s) ds\Biggr), \] where \(G(r)= \int^r_1{ds\over w(s)}\), \(r>0\), and \(t_1\in (t_0, T)\) is chosen so that \[ G(k)+ \int^{\alpha(t)}_{\alpha(t_0)} f(s) ds\in \text{Dom}(G^{-1}), \] for all \(t\) lying in the interval \([t_0,t_1)\).

MSC:

26D10 Inequalities involving derivatives and differential and integral operators
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Bellman, R., The stability of solutions of linear differential equations, Duke Math. J., 10, 643-647 (1943) · Zbl 0061.18502
[2] Bihari, I., A generalization of a lemma of Bellman and its application to uniqueness problems of differential equations, Acta Math. Acad. Sci. Hungar., 7, 71-94 (1956) · Zbl 0070.08201
[3] Constantin, A., Global existence of solutions for perturbed differential equations, Ann. Mat. Pura Appl., 168, 237-299 (1995)
[4] Corduneanu, C., Integral Equations and Applications (1991), Cambridge Univ. Press: Cambridge Univ. Press Cambridge · Zbl 0714.45002
[5] Driver, R., Existence and continuous dependence of solutions of neutral functional differential equations, Arch. Rational Mech. Anal., 19, 149-166 (1965) · Zbl 0148.05703
[6] Gronwall, T., Note on the derivatives with respect to a parameter of the solutions of a system of differential equations, Ann. Math., 20, 292-296 (1919) · JFM 47.0399.02
[7] Györi, I.; Stavroulakis, I., Positive solutions of functional differential equations, Boll. Un. Mat. Ital. B, 3, 185-198 (1989) · Zbl 0683.34035
[8] Hale, J., Theory of Functional Differential Equations (1977), Springer-Verlag: Springer-Verlag New York
[9] Hara, T.; Yoneyama, T.; Sugie, J., Continuability of solutions of perturbed differential equations, Nonlinear Anal., 8, 963-975 (1984) · Zbl 0575.34046
[10] Iserles, A., On the generalised pantograph functional differential equation, European J. Appl. Math., 4, 1-38 (1993) · Zbl 0767.34054
[11] Pachpatte, B. G., Inequalities for Differential and Integral Equations (1998), Academic Press: Academic Press New York · Zbl 1032.26008
[12] Philos, Ch, Oscillations of first order linear retarded differential equations, J. Math. Anal. Appl., 157, 17-33 (1991) · Zbl 0731.34080
[13] Sengadir, T., Existence and stability of nonlinear functional differential equations, J. Math. Anal. Appl., 197, 890-907 (1996) · Zbl 0853.34060
[14] Sugie, J., Continuability of solutions of the generalized Liénard system with time lag, Proc. Japan Acad., 60, 357-360 (1984) · Zbl 0567.34061
[15] Yan, J.; Zhao, A., Oscillation and stability of linear impulsive delay differential equations, J. Math. Anal. Appl., 227, 187-194 (1998) · Zbl 0917.34060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.